# SDR AFWA2024012201

- Difficulty date: January 6, 2024
- Submitted: January 22, 2024
- Operation: Air carrier
- Aircraft: N402PA
- Make and model: Cessna 402B
- Aircraft serial: 402B0329
- Aircraft time: 4,982 hours
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Selector Valve
- Part number: 5226006
- Part serial: NSN
- Condition: Unknown
- Location: Zone 100
- Stage of operation: DE
- How discovered: C
- Nature of condition: X
- Precautionary procedure: E

## Discrepancy

ON SATURDAY, JANUARY 6, CAPTAIN EXPERIENCED A SERVICE DIFFICULTY IN OUR N402PA (CESSNA 402-B)  AIRCRAFT ON A PART 135 FLIGHT.  CAPTAIN WAS UNABLE TO MOVE THE RIGHT FUEL SELECTOR FROM THE "AUX" TO THE "MAIN" POSITION. AS A RESULT, THE RIGHT ENGINE EXPERIENCED FUEL STARVATION AND FLAMED OUT ON FINAL TO FXE AIRPORT.  CAPTAIN ADVISED FXE TOWER OF THE SITUATION. HE DID NOT DECLARE AN EMERGENCY SINCE THE AIRCRAFT WAS STABILIZED AND PERFORMED ACCORDINGLY. OUR GENERAL OPERATIONS MANUAL GIVES THE PIC FINAL AUTHORITY OF THE FLIGHT; IT DOES NOT SPECIFY ANY EVENT THAT REQUIRES A MANDATORY DECLARATION OF EMERGENCY.  THE FLIGHT ENDED IN AN UNEVENTFUL SINGLE-ENGINE LANDING AND TAXI TO CUSTOMS AT FXE.
UPON TAXI FROM CUSTOMS TO THE HANGAR, THE RIGHT FUEL SELECTOR BECAME OPERABLE AGAIN.  CAPTAIN DID NOT ADD ANY FUEL AFTER LANDING AND PARKED THE AIRCRAFT AT AIR FLIGHT'S BASE OF OPERATION.  TO INVESTIGATE THE ISSUE, MAINTENANCE PERSONNEL DRAINED 30 GALLONS OF FUEL FROM EACH MAIN TANK, A SMALL AMOUNT FROM THE LEFT AUX, AND ZERO FUEL FROM THE RIGHT AUX TANK. IT WAS FOUND THAT THE RIGHT FUEL SELECTOR VALVE WAS DEFECTIVE.  CAPTAINS WB SHEET FOR THE FLIGHT FROM MYAK TO FXE SHOWS A TOTAL FUEL LOAD OF 700LBS, CONSISTENT WITH A PRIOR FULL-FUEL TAKEOFF FOR THE REPOSITION FLIGHT FROM FXE TO MYAK.
